Alert archive / New York / Wind Advisories in 2008

Wind Advisory 6, NWS Buffalo, NY

February 18, 2008Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this wind advisory at Feb 18, 2008, 3:35 AM EST for Jefferson County, Lewis County, New York. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2008, 3:35 AM EST (08:35 UTC)
Expired
Feb 18, 2008, 6:01 AM EST
In force
2 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 570 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
570 m²/s²
0-3 km storm-relative helicity
727 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 180835
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
335 AM EST MON FEB 18 2008


NYZ012>014-019>021-085-180945-
/O.CAN.KBUF.WI.Y.0005.000000T0000Z-080218T0900Z/
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
335 AM EST MON FEB 18 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO BE BRISK...BUT THEY HAVE SUBSIDED BELOW
ADVISORY CRITERIA.

$$

NYZ007-008-181200-
/O.NEW.KBUF.WI.Y.0006.080218T0835Z-080218T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
335 AM EST MON FEB 18 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

WINDS WILL CONTINUE TO BE STRONG OUT OF SOUTH UNTIL A COLD FRONT
PASSES EARLY THIS MORNING. EXPECT SUSTAINED WINDS OF 35 MPH WITH
OCCASIONAL GUSTS TO 50 MPH.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. 

$$
1 follow-up statement
000 
WWUS71 KBUF 181101
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
601 AM EST MON FEB 18 2008


NYZ007-008-181215-
/O.CAN.KBUF.WI.Y.0006.000000T0000Z-080218T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
601 AM EST MON FEB 18 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO BE BRISK THIS MORNING, BUT THEY HAVE
SUBSIDED BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:00 AM EST, 35 minutes earlier.

Area forecast discussion, Feb 18, 3:00 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
300 AM EST MON FEB 18 2008

.SYNOPSIS...
LOW PRESSURE NORTHEAST OF LAKE HURON WILL MOVE INTO QUEBEC TODAY. A
NORTHWEST FLOW OF COLD AIR WILL THEN MOVE ACROSS WESTERN AND CENTRAL
NEW YORK TODAY WITH GUSTY WINDS AND FALLING TEMPERATURES. LAKE SNOWS
WILL DEVELOP EAST OF LAKE ONTARIO TUESDAY AND WEDNESDAY. HIGH
PRESSURE WILL BRING DRIER CONDITIONS THURSDAY, BUT IT WILL STILL BE
SEASONABLY COLD.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT WILL EXIT THE AREA EARLY THIS MORNING WITH AN HOUR OR
TWO OF RAIN SHOWERS. COLDER AIR MOVES IN BEHIND THE FRONT ON BRISK
WINDS. THE WINDS SHOULD APPROACH, BUT REMAIN BELOW ADVISORY
CRITERIA. A SECONDARY FRONT WILL CROSS THE AREA LATER TODAY AND THIS
EVENING, WITH A CHANCE OF SNOW SHOWERS, AND ANOTHER INCREASE IN
WINDS AFTER MIDNIGHT. UPLIFT WITH THE FRONT AND AN UPPER LEVEL SHORT
WAVE MOVING THROUGH THE LONG WAVE TROUGH WILL PROVIDE A GOOD CHANCE
OF SNOW SHOWERS TONIGHT.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
WINDS WILL LINE TUESDAY AFTERNOON AND ALLOW THE DEVELOPMENT OF LAKE
SNOWS EAST OF LAKE ONTARIO WHICH SHOULD PERSIST INTO WEDNESDAY.
LIGHTER LAKE SNOWS ARE LIKELY ACROSS THE SOUTHERN TIER OFF LAKE
ERIE, BUT ICE COVER WILL LIMIT INTENSITY. ANOTHER COLD FRONT CROSSES
WEDNESDAY, THEN HIGH PRESSURE BUILDS IN THURSDAY, WITH WIND SHEAR
DIMINISHING THE LAKE SNOWS, YIELDING FAIR WEATHER, BUT TEMPERATURES
WILL STILL BE SEASONABLY COLD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
WHILE COLD CONDITIONS WILL LEAD INTO THE START OF THIS PERIOD...
A PATTERN CHANGE IS FORECAST TO TAKE PLACE WHERE THE LONG WAVE
TROUGH OVER THE GREAT LAKES AND EASTERN PORTION OF CANADA WILL LIFT
OUT AND GIVE WAY TO A MODIFIED PACIFIC ZONAL FLOW. WE EXPECT
COLD TEMPERATURES TO START THIS PERIOD THEN THE MERCURY SHOULD
MODIFY TO ABOVE NORMAL LEVELS BY THE WEEKEND.

ONLY FLURRIES ARE EXPECTED THURSDAY NIGHT AND FRIDAY AS ELONGATED
HIGH PRESSURE PERSISTS. FRIDAY WARMER THAN THE DAY BEFORE DUE TO
A DEVELOPING PACIFIC FLOW.

TEMPERATURES WILL CLIMB A FEW DEGREES MORE ON SATURDAY AS THE
PACIFIC FLOW WILL BE WELL ESTABLISHED OVER THE BULK OF THE NATION.
H85 TEMPS OVER THE FORECAST AREA WILL MODIFY TO ARND 0C BY MIDDAY
SATURDAY AS A RESULT. WEATHERWISE...THE DEPARTING HIGH SHOULD HAVE
JUST ENOUGH INFLUENCE TO PROVIDE ONE MORE DRY DAY FOR THE REGION.

FOR SATURDAY NIGHT AND SUNDAY...WEAK SYSTEMS MAKING THEIR WAY
THROUGH THE ZONAL FLOW WILL BRING THE CHANCE FOR SOME MIXED
PRECIPITATION TO THE REGION. WHILE THERE WILL BE THE POTENTIAL FOR
SOME FREEZING RAIN SATURDAY NIGHT...THE FLAT FLOW AND LACK OF ANY
SIGNIFICANT MOISTURE SHOULD PRECLUDE THE EVENT FROM AMOUNTING TO
MUCH.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
THE LOW LEVEL WIND SHEAR THREAT WILL DIMINISH OVERNIGHT.

A DEEP STORM SYSTEM OVER LAKE HURON WILL LIFT ACROSS GEORGIAN BAY
OVERNIGHT AND MOVE INTO QUEBEC BY MIDDAY MONDAY. MEANWHILE...A
STRONG 50 TO 60 KNOT SOUTHERLY LOW LEVEL JET WILL BE FOUND ON THE
EAST SIDE OF THE STORM SYSTEM...OVER MUCH OF NEW YORK STATE. BECAUSE
OF THE STRONG WARM ADVECTION ASSOCIATED WITH THIS SOUTHERLY WIND...A
LOW LEVEL INVERSION WILL KEEP THE BULK OF THE WINDS FROM REACHING
THE SURFACE. WHILE SFC WINDS FROM BUF TO ROC AND ART WILL GUST TO 40
KNOTS OVERNIGHT...THE STRONGEST WINDS WILL REMAIN ALOFT.

THE EXCEPTION TO THIS WILL BE FOUND ACROSS THE HIGHER TERRAIN SOUTH
OF BUFFALO...BATAVIA AND ROCHESTER WHERE WINDS COULD GUST AS HIGH
AS 50 KNOTS. DOWNSLOPING WINDS ALONG THE LAKE ERIE SHORE COULD ALSO
GUST TO ABOUT 50 KNOTS.

THE ABOVE WILL CERTAINLY RESULT IN GUSTY SURFACE WINDS FOR ALL OF
THE TAF SITES OVERNIGHT...WITH LOW LEVEL WIND SHEAR PROBLEMS LIKELY
AS WELL FROM THE 60 KNOT WINDS AT 1500-2000 FT. THIS CONCERN HAS
BEEN ADDRESSED IN THE TAFS FOR THE PAST 24 HOURS AND WILL REMAIN THE
PRIMARY CONCERN WITH THIS PACKAGE.

OUTSIDE OF THE WIND CONCERNS...OUR VFR CONDITIONS WILL GRADUALLY
DETERIORATE TO MVFR BY DAYBREAK AS CLOUDS WILL LOWER AS A COLD FRONT
APPROACHES/PASSES THROUGH.

ON MONDAY...THE COLD FRONT WILL BE MOVING AWAY TO THE EAST WITH COLD
ADVECTION FOUND ACROSS ALL OF THE REGION. THIS WILL KEEP THE LOWER
BOUNDARY LAYER WELL MIXED SO THE THREAT FOR ANY LOW LEVEL WIND SHEAR
WILL BE ENDED. SFC WINDS WILL BE GUSTY THOUGH WITH GUSTS TO 35-40
KNOTS OR SO. IN TERMS OF CIGS/VSBYS...MVFR CIGS ARE EXPECTED IN THE
WAKE OF THE FRONT WITH CIGS IN THE VICINITY OF 1500-2500 FT.

OUTLOOK...
TUESDAY...MVFR/IFR/ IN SNOW AND AREAS OF LAKE EFFECT SNOW. GUSTY
WINDS.
WEDNESDAY...MVFR IN SNOW SHOWERS.
THURSDAY...MAINLY VFR CONDITIONS EXPECTED.

&&

.MARINE...
A STRONG PRESSURE GRADIENT BETWEEN A VIGOROUS CENTRAL GREAT LAKES
LOW AND HIGH PRESSURE ANCHORED OFF THE EAST COAST WILL MAINTAIN
STRONG SOUTHERLY WINDS ON THE LAKES TONIGHT. THE SOUTHERLY WINDS
WILL OCCASIONALLY GUSTS UP TO GALE FORCE FOR AWHILE TONIGHT ON LAKE
ERIE AND OVER THE EASTERN HALF OF LAKE ONTARIO.

AS THE LOW TRACKS NORTH OF LAKE ONTARIO ON MONDAY...THE WINDS WILL
SWITCH TO THE SOUTHWEST AND INCREASE TO GALE FORCE AGAIN. BASED ON
THIS TREND...WILL LEAVE UP THE GALE WARNINGS THROUGH MONDAY
AFTERNOON. EXPECT BRISK WESTERLY WINDS AND SIGNIFICANT WAVES THROUGH
WEDNESDAY.

NOTE...SINCE LAKE ERIE IS MOSTLY ICE COVERED...WAVES HAVE BEEN
OMITTED FROM THE NEARSHORE FORECAST.

&&

.HYDROLOGY...
BRIEF BUT VERY STRONG THAW IS UNDERWAY. VERY LITTLE QPF
THOUGH..WITH 24 HOUR TOTALS LIKELY TO BE IN 0.25 INCH RANGE.
SNOWPACK IN WEST WAS THIN BUT DENSE (SWE AN INCH OR SO) AND NOT
REALLY RIPE...BUT WITH TEMPS NEAR 50 AND HIGH DEW PTS AND WINDS
TONIGHT...MUCH OF IT WILL GO ANYWAY. CREEKS AND RIVERS SHOULD BE
OK...BUT NEED TO KEEP A WARY EYE OUT FOR ANY ICE JAMS ON BUF AREA
CREEKS ON MONDAY. EVERYTHING FREEZES UP AGAIN MON EVENING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR NYZ012>014-
     019>021-085.
MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LEZ020-040-041.
         GALE WARNING FROM 7 AM THIS MORNING TO 6 PM EST THIS
         AFTERNOON FOR LOZ042-043-062-063.
         GALE WARNING UNTIL 6 PM EST THIS AFTERNOON FOR LOZ044-045-
         064-065.

&&

SYNOPSIS...APB
NEAR TERM...APB
SHORT TERM...APB
LONG TERM...RSH
AVIATION...RSH/TJP
MARINE...TJP
HYDROLOGY...
Hazardous weather outlook, Feb 17, 3:25 PM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
325 PM EST SUN FEB 17 2008

NYZ001>008-010-011-181030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-
325 PM EST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-181030-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
325 PM EST SUN FEB 17 2008

...GALE WARNING IN EFFECT UNTIL 4 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-SLZ022-024-181030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
325 PM EST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-043-062-063-181030-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
325 PM EST SUN FEB 17 2008

...GALE WARNING IN EFFECT FROM 7 AM TO 6 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-064-065-181030-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
325 PM EST SUN FEB 17 2008

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-019>021-085-181030-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
325 PM EST SUN FEB 17 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Feb 18, 12:57 AM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1257 AM EST MON FEB 18 2008

NYZ019-180700-
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
1257 AM EST MON FEB 18 2008

...HEAVY SHOWERS AND GUSTY WINDS FOR CHAUTAUQUA COUNTY...

A LINE OF MODERATE TO HEAVY SHOWERS CROSSING NORTHWESTERN
PENNSYLVANIA SHORTLY BEFORE 1 AM WILL MAKE THEIR WAY ACROSS
CHAUTAUQUA COUNTY BETWEEN 1:30 AND 2:30 AM. WHILE WIND SPEEDS
ACROSS THE COUNTY WILL AVERAGE 15 TO 30 MPH OVERNIGHT...THESE
SHOWERS MAY HELP TO BRING STRONG WIND GUSTS TO 45 MPH DOWN TO THE
SURFACE. TEMPERATURES AHEAD OF THESE SHOWERS WILL BE IN THE UPPER
40S TO LOWER 50S...BUT ONCE THE SHOWERS MOVE THROUGH TEMPERATURES
WILL START TO MAKE THEIR WAY BACK DOWN THROUGH THE 40S AND INTO
THE 30S.

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:14 PM ESTLake Effect Snow WatchBUFJefferson, Lewis, Oswego12 hr

Nearby

Wind Advisories in New York, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.